Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 15, 2015, 7:38 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Apr 15, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 7:38 AM MDT (13:38 UTC)
- In effect from
- Apr 15, 2015, 12:00 PM MDT
- Expired
- Apr 15, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430 WWUS84 KEPZ 151338 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 738 AM MDT WED APR 15 2015 ...RED FLAG CONDITIONS DEVELOPING TODAY OVER FAR SOUTHWEST NEW MEXICO... .AN APPROACHING UPPER LEVEL LOW WILL BE MOVING INTO THE CENTRAL ROCKIES ON WEDNESDAY. AHEAD OF THIS LOW...STRONG WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL DEVELOP OVER THE REGION. MUCH DRIER AIR WILL ALSO BE FILTERING IN WITH MINIMUM RELATIVE HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE. THE STRONG WINDS...EXTREMELY LOW FUEL MOISTURES AND HIGH OR GREATER FIRE DANGERS...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY TONIGHT. NMZ112-151445- /O.CAN.KEPZ.FW.A.0005.150415T1800Z-150416T0300Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 738 AM MDT WED APR 15 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. DESPITE 20 FT SUSTAINED WINDS ABOVE 20 MPH EXPECTED...MINIMUM RH VALUES IN THIS AREA WILL REMAIN ABOVE 15 PERCENT THIS AFTERNOON. $$ NMZ111-160300- /O.UPG.KEPZ.FW.A.0005.150415T1800Z-150416T0300Z/ /O.NEW.KEPZ.FW.W.0005.150415T1800Z-150416T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- 738 AM MDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EVENT: FIRE WEATHER ZONE 111 ...SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. * TIMING: NOON THROUGH 9 PM WEDNESDAY. * WIND: WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:13 AM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 15, 3:13 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
313 AM MDT WED APR 15 2015
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL DROP SOUTHWARD INTO NORTHERN NEW
MEXICO WHERE IT WILL SETTLE THE NEXT FEW DAYS. AS A RESULT...THE
BORDERLAND WILL EXPERIENCE AN INCREASE IN WINDS WITH WARMER
TEMPERATURES TODAY BEFORE COOLER AIR PUSHES IN LATE THIS WEEK.
ENOUGH MOISTURE WILL BE PRESENT THIS AFTERNOON AND EVENING FOR A
FEW THUNDERSTORMS TO FORM...THOUGH RAINFALL AMOUNTS WILL BE LIGHT
WITH STRONG GUSTY WINDS THE MAIN FEATURE. OVERALL THE WINDIEST DAY
SHOULD BE THURSDAY...THOUGH THE BREEZES WILL BE UP INTO AT LEAST
SATURDAY.
&&
.DISCUSSION...
A DEEP UPPER LOW WILL BE DROPPING INTO THE 4 CORNERS AREA TODAY
WHERE IT WILL WOBBLE AROUND THROUGH SATURDAY. INITIALLY A SPOKE
OF ENERGY AND ASSOCIATED COLD FRONT WILL ACT UPON REMNANT MOISTURE
FROM THE PREVIOUS SYSTEM AND TRIGGER SOME THUNDERSTORMS THIS
AFTERNOON AND EVENING...MORE NUMEROUS NORTH PORTION...BUT THEY
SHOULD BE HIGH BASED WITH LITTLE RAINFALL AND GOOD MICROBURST
POTENTIAL. EVENTUALLY DRIER AND COOLER AIR WILL SWEEP IN WITH
TEMPERATURES DROPPING FROM NEAR NORMAL TODAY TO ABOUT 7 TO 10
DEGREES BELOW NORMAL THURSDAY AND FRIDAY. WINDY CONDITIONS WILL BE
IN PLACE THIS AFTERNOON BUT BELOW ADVISORY CRITERIA. TIGHTER
GRADIENTS MAY REQUIRE A WIND ADVISORY THURSDAY...IT WILL BE CLOSE.
ONE LAST WOBBLE OF THE UPPER LOW WILL SWING A LOBE OF ENERGY
ACROSS THE AREA FRIDAY AFTERNOON INTO EARLY SATURDAY BUT THE AIR
MASS WILL BE QUITE DRY. GRADIENTS WILL NOT BE AS TIGHT SO BREEZY
TO LOW-END WINDY CONDITIONS SHOULD BE THE RULE. AS THE UPPER LOW
OPENS UP AND FINALLY MOVES EAST BY LATE SATURDAY THINGS SHOULD
START TO QUIET DOWN SOMEWHAT. SUNDAY INTO EARLY NEXT WEEK WILL BE
RELATIVELY PLEASANT...ASSUMING THE WEST TO SOUTHWEST FLOW ALOFT
WILL BE ENOUGH TO KEEP ANY COOL SURGES FROM A DEEP AND COLD GREAT
LAKES UPPER LOW TO OUR EAST. THAT WILL BE SOMETHING TO KEEP AN EYE
ON.
&&
.AVIATION...VALID 15/12Z-16/12Z... P6SM FEW-SCT080-100 THRU MUCH OF
THE PD. ISOLD TSTMS WITH 5SM VRB20G35KTS AFT 18Z MAINLY MTNS. S TO
SW WINDS 5-12KTS WILL SHIFT TO THE WSW AFT 15Z AND INCREASE TO
20-30KTS G40.
&&
.FIRE WEATHER...
ANOTHER UPPER LOW WILL BE SINKING SOUTHWARD INTO NORTHERN NM OVER
THE NEXT 24 HOURS. THIS LOW WILL DROP TEMPERATURES BY THURSDAY
AROUND 10 TO 15 DEGREES. OTHERWISE ISOLATED MAINLY MOUNTAIN
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THE NEXT COUPLE OF DAYS.
THE UPPER LOW WILL ALSO BRING WARMER AND DRY CONDITIONS TODAY.
CRITICAL CONDITIONS ARE POSSIBLE THIS AFTERNOON IN THE
LOWLANDS...ESPECIALLY WEST OF THE RIO GRANDE WHERE A FIRE WEATHER
WATCH IS CURRENTLY IN EFFECT. WINDS WILL PEAK ON THURSDAY...THEN
DECREASE WITH TEMPERATURES STARTING TO REBOUND ON THE WEEKEND AND
INTO EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 80 51 73 46 68 / 0 10 0 10 0
SIERRA BLANCA 79 52 73 43 66 / 0 20 0 10 0
LAS CRUCES 79 46 69 39 66 / 0 10 0 0 0
ALAMOGORDO 78 48 69 39 64 / 10 20 0 10 0
CLOUDCROFT 58 33 45 27 45 / 10 30 10 10 10
TRUTH OR CONSEQUENCES 77 44 65 38 64 / 10 10 0 0 0
SILVER CITY 73 39 58 33 59 / 10 10 0 0 0
DEMING 80 44 69 36 68 / 0 0 0 0 0
LORDSBURG 78 39 67 34 68 / 0 0 0 0 0
WEST EL PASO METRO 80 52 73 47 68 / 0 10 0 10 0
DELL CITY 80 49 73 44 67 / 0 20 0 10 0
FORT HANCOCK 82 51 77 45 71 / 0 10 0 10 0
LOMA LINDA 78 52 65 43 62 / 0 20 0 10 0
FABENS 81 51 75 45 69 / 0 10 0 10 0
SANTA TERESA 80 50 72 43 68 / 0 10 0 0 0
WHITE SANDS HQ 79 51 69 43 65 / 0 20 0 0 0
JORNADA RANGE 79 42 68 34 65 / 0 20 0 0 0
HATCH 80 44 68 37 66 / 0 10 0 0 0
COLUMBUS 78 49 69 42 67 / 0 0 0 0 0
OROGRANDE 79 51 69 43 66 / 0 20 0 10 0
MAYHILL 66 38 55 32 53 / 10 30 10 10 10
MESCALERO 65 37 53 32 52 / 10 30 10 10 10
TIMBERON 66 39 53 33 52 / 10 20 10 10 0
WINSTON 71 33 56 29 57 / 0 10 0 0 10
HILLSBORO 78 42 62 34 62 / 10 10 0 0 0
SPACEPORT 79 41 67 34 65 / 10 10 0 0 0
LAKE ROBERTS 70 36 55 28 57 / 10 10 0 0 0
HURLEY 76 38 61 32 62 / 0 10 0 0 0
CLIFF 76 33 65 32 67 / 10 0 0 0 0
MULE CREEK 76 30 60 27 64 / 10 0 0 0 0
FAYWOOD 76 40 61 33 62 / 0 10 0 0 0
ANIMAS 78 44 68 39 68 / 0 0 0 0 0
HACHITA 79 43 69 38 68 / 0 0 0 0 0
ANTELOPE WELLS 77 45 69 38 68 / 0 0 0 0 0
CLOVERDALE 76 43 64 37 64 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ111-112.
TX...NONE.
&&
01 FAUSETTHazardous weather outlook, Apr 15, 6:13 AM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 613 AM MDT WED APR 15 2015 NMZ401>417-TXZ418>424-161215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 613 AM MDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF A LINE FROM TRUTH OR CONSEQUENCES TO SIERRA BLANCA. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH AND LOCALIZED BLOWING DUST. OTHERWISE WINDS AREA WIDE THIS AFTERNOON WILL BE FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE RIO GRANDE THURSDAY AND MAINLY OVER THE SACRAMENTO MOUNTAINS ON FRIDAY. OTHERWISE WINDS AREA WIDE THURSDAY WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON...RESULTING IN LOCALIZED BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FAUSETT
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.